Missouri, 2004Lightning Strike in Missouri, August 26, 2004
August 26, 2004 · NWS LSX · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 25, 2:30 PM CST, 10 hours 20 minutes earlier.
Area forecast discussion, Aug 25, 2:30 PM CST, 10 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
330 PM CDT WED AUG 25 2004
.DISCUSSION...
ABREVIATED DISC...CNVTN HAS NOW DVLPD NICELY ALG A JEF-UIN LN. WL
EXTEND/EXPAND FFA INTO ALL BUT FAR S COUNTIES TIL 06Z. A BIT UNSURE
HOW MUCH INTS CNVTN WL OCR W OF ONGOING LN...BUT AMS OVR E KS STILL
XTRMLY UNSTBL...AND GIVEN TDAS RAINS LESSER AMTS WL CAUSE PROBLEMS
ONCE AGAIN OVR OUR FAR NW COUNTIES.
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH TIL 05Z ALG-N OF VIH...SAR LN.
IL...FLASH FLOOD WATCH TIL 05Z ALG-N OF SAR-SLO LN.
&&
TRUETT
Hazardous weather outlook, Aug 25, 7:41 PM CST, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
841 PM CDT WED AUG 25 2004
ILZ095>097-MOZ018-019-026-027-034>036-041-042-047-048-050-051-261200-
ADAMS IL-AUDRAIN-BOONE-BROWN-CALLAWAY-COLE-KNOX-LEWIS-MARION-
MONITEAU-MONROE-MONTGOMERY-PIKE-PIKE IL-RALLS-SHELBY-
841 PM CDT WED AUG 25 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST
MISSOURI AND WEST CENTRAL ILLINOIS.
.DAY ONE...TONIGHT
A FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT.
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO MOVE
THROUGH THE AREA THIS EVENING. HEAVY RAIN IS POSSIBLE THIS
EVENING...AND WITH VERY HEAVY RAIN DURING THE DAY...FLOODING IS
POSSIBLE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL RETURN TO THE AREA
ON THURSDAY NIGHT AS A COLD FRONT BEGINS TO APPROACH THE MID
MISSISSIPPI VALLEY.
THIS FRONT...COMBINED WITH A SERIES OF UPPER LEVEL
DISTURBANCES...WILL CONTINUE THE CHANCE OF THUNDERSTORMS FRIDAY...
SATURDAY...AND INTO SUNDAY.
.SPOTTER ACTIVATION STATEMENT...
SPOTTERS WILL NOT BE NEEDED TONIGHT.
ILZ058>060-064-098>102-MOZ049-052-059>065-072-073-261200-
BOND IL-CALHOUN IL-CRAWFORD-FRANKLIN-GASCONADE-GREENE IL-JEFFERSON-
JERSEY IL-LINCOLN-MACOUPIN IL-MADISON IL-MONROE IL-MONTGOMERY IL-
OSAGE-ST CHARLES-ST CLAIR IL-ST LOUIS-ST LOUIS CITY-WARREN-
WASHINGTON-
841 PM CDT WED AUG 25 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EAST CENTRAL
MISSOURI AND MUCH OF SOUTHERN ILLINOIS.
.DAY ONE...TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS THROUGH THE EVENING HOURS.
A FLOOD WATCH IS IN EFFECT UNTIL 12 MIDNIGHT.
ISOLATED THUNDERSTORMS WILL MOVE ACROSS THE AREA THROUGH THE EVENING
HOURS. HEAVY RAIN MAY OCCUR YET THIS EVENING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A SLOW MOVING COLD FRONT...COMBINED WITH A SERIES OF UPPER LEVEL
DISTURBANCES...WILL PRODUCE A CHANCE OF MORE THUNDERSTORMS ON
FRIDAY NIGHT...SATURDAY...AND INTO SUNDAY.
.SPOTTER ACTIVATION STATEMENT...
SPOTTERS MAY BE NEEDED THROUGHOUT THE EVENING HOURS.
MOZ084-085-099-261200-
IRON-MADISON-REYNOLDS-
841 PM CDT WED AUG 25 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MISSOURI
AND A SMALL PART OF SOUTHWEST ILLINOIS.
.DAY ONE...TONIGHT
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS YET THIS EVENING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A SLOW MOVING COLD FRONT...COMBINED WITH A SERIES OF UPPER LEVEL
DISTURBANCES...WILL PRODUCE A CHANCE OF MORE THUNDERSTORMS ON
FRIDAY NIGHT...SATURDAY...AND INTO SUNDAY.
.SPOTTER ACTIVATION STATEMENT...
SPOTTERS WILL BE NEEDED THROUGHOUT THE EVENING HOURS.
ILZ065-069-070-074-079-MOZ074-075-261200-
CLINTON IL-FAYETTE IL-MARION IL-RANDOLPH IL-ST FRANCOIS-
STE GENEVIEVE-WASHINGTON IL-
841 PM CDT WED AUG 25 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MISSOURI
AND A PART OF SOUTHWEST ILLINOIS.
.DAY ONE...TONIGHT
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS YET THIS EVENING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A SLOW MOVING COLD FRONT...COMBINED WITH A SERIES OF UPPER LEVEL
DISTURBANCES...WILL PRODUCE A CHANCE OF MORE THUNDERSTORMS ON
FRIDAY NIGHT...SATURDAY...AND INTO SUNDAY.
.SPOTTER ACTIVATION STATEMENT...
SPOTTERS WILL BE NEEDED THROUGHOUT THE EVENING HOURS.
In the hours before
Local storm report, Aug 25, 9:45 PM CST, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1045 PM CDT WED AUG 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0411 PM TSTM WND DMG 6 NW FULTON 38.91N 92.03W
08/25/2004 CALLAWAY MO LAW ENFORCEMENT
TREES DOWN AROUND TOWN OF MILLERSBURG, MO.
&&
RPLocal storm report, Aug 25, 9:50 PM CST, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1050 PM CDT WED AUG 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND GST ST. CHARLES 38.79N 90.52W
08/25/2004 64 MPH ST. CHARLES MO TRAINED SPOTTER
MEASURED WIND GUSTS OF 64 MPH FROM WIND EQUIPMENT.
&&
RPLocal storm report, Aug 25, 9:53 PM CST, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1053 PM CDT WED AUG 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0516 PM TSTM WND DMG 2 N TROY 38.76N 89.89W
08/25/2004 MADISON IL AMATEUR RADIO
6 TO 8 INCH TREE LIMBS DOWN. LIMBS TOOK WIRES DOWN.
&&
RPLocal storm report, Aug 25, 9:58 PM CST, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1058 PM CDT WED AUG 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0548 PM TSTM WND DMG ELSAH 38.95N 90.35W
08/25/2004 JERSEY IL TRAINED SPOTTER
NUMEROUS LARGE TREE LIMBS 12 TO 18 INCHES IN DIAMETER
DOWN IN TOWN. LARGE LIMBS BLOCKING ROADWAYS IN TOWN.
&&
RPLocal storm report, Aug 25, 10:01 PM CST, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1101 PM CDT WED AUG 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0708 PM TSTM WND DMG RAYMOND 39.32N 89.57W
08/25/2004 MONTGOMERY IL TRAINED SPOTTER
LARGE TREE LIMBS 8 TO 12 INCHES IN DIAMETER DOWN IN TOWN
&&
RPLocal storm report, Aug 25, 10:05 PM CST, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE ST LOUIS MO
1105 PM CDT WED AUG 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG RUSSELLVILLE 38.51N 92.44W
08/25/2004 COLE MO LAW ENFORCEMENT
6 TO 12 INCH DIAMETER TREE LIMBS DOWN. POWER LINES
REPORTED DOWN.
0411 PM TSTM WND DMG 6 NW FULTON 38.91N 92.03W
08/25/2004 CALLAWAY MO LAW ENFORCEMENT
TREES DOWN AROUND TOWN OF MILLERSBURG, MO.
0435 PM TSTM WND DMG NEW BLOOMFIELD 38.72N 92.09W
08/25/2004 CALLAWAY MO TRAINED SPOTTER
4 TO 6 INCH TREE LIMBS REPORTED DOWN
0445 PM TSTM WND DMG HOLTS SUMMIT 38.64N 92.12W
08/25/2004 CALLAWAY MO LAW ENFORCEMENT
POWER LINES DOWN IN HOLTS SUMMIT AND NEW BLOOMFIELD.
0455 PM FUNNEL CLOUD 1 SW WHITE HALL 39.43N 90.42W
08/25/2004 GREENE IL TRAINED SPOTTER
NUMEROUS REPORTS OF FUNNEL CLOUD WEST OF WHITE HALL, IL.
0515 PM TSTM WND GST ST. CHARLES 38.79N 90.52W
08/25/2004 64 MPH ST. CHARLES MO TRAINED SPOTTER
MEASURED WIND GUSTS OF 64 MPH FROM WIND EQUIPMENT.
0516 PM TSTM WND DMG 2 N TROY 38.76N 89.89W
08/25/2004 MADISON IL AMATEUR RADIO
6 TO 8 INCH TREE LIMBS DOWN. LIMBS TOOK WIRES DOWN.
0548 PM TSTM WND DMG ELSAH 38.95N 90.35W
08/25/2004 JERSEY IL TRAINED SPOTTER
NUMEROUS LARGE TREE LIMBS 12 TO 18 INCHES IN DIAMETER
DOWN IN TOWN. LARGE LIMBS BLOCKING ROADWAYS IN TOWN.
0610 PM TSTM WND DMG GODFREY 38.97N 90.19W
08/25/2004 MADISON IL AMATEUR RADIO
PARTIAL ROOF BLOWN OFF BUILDING.
0645 PM TSTM WND DMG RAYMOND 39.32N 89.57W
08/25/2004 MONTGOMERY IL TRAINED SPOTTER
POWER LINES, 8 TO 12 INCH LIMBS AND LARGE TREES REPORTED
DOWN.
0705 PM TSTM WND DMG ALTON 38.90N 90.15W
08/25/2004 MADISON IL AMATEUR RADIO
ALTON AIRPORT...400 SQUARE FOOT SECTION OF HANGER ROOF
BLOWN OFF.
0708 PM TSTM WND DMG RAYMOND 39.32N 89.57W
08/25/2004 MONTGOMERY IL TRAINED SPOTTER
LARGE TREE LIMBS 8 TO 12 INCHES IN DIAMETER DOWN IN TOWN
0710 PM TSTM WND DMG CUBA 38.06N 91.40W
08/25/2004 CRAWFORD MO LAW ENFORCEMENT
POWER LINES DOWN NEAR AND IN CUBA, MO.
0710 PM TSTM WND DMG 3 N STEELVILLE 38.01N 91.36W
08/25/2004 CRAWFORD MO LAW ENFORCEMENT
SEVERAL TREES DOWN IN AND AROUND STEELVILLE, MO.
&&
GKSLightning, Audrain
- When
- August 26, 12:50 AM CST
- Where
- Audrain County, Mexico
- Reported by
- NEWSPAPER
- Coordinates
- 39.216, -91.842 (the zone’s center; the record gives no point)
Lighting struck a mobile home and caused a small fire that filled the home with smoke. The resident was treated for smoke inhalation.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Iowa, August 26 to 27, 2004$915,000 · F1 · 76 events
- Damaging Winds in Wisconsin, August 26 to 27, 2004$710,000 · 70 kt wind · 16 events
- Tornado in Iowa, August 26, 2004F2 · 1 event
- Tornado in Iowa, August 26, 2004F2 · 1 event
- Flash Flooding and Damaging Winds in Iowa, August 26 to 27, 20041 injured · $191,000 · 65 kt wind · 15 events
- Tornado in Iowa, August 26, 2004$95,000 · F1 · 1 event
- Damaging Wind in Washington, August 26, 2004$40,000 · 60 kt wind · 1 event
- Flash Flooding in Illinois, August 26, 2004$30,000 · 5 events
- Tornado in Colorado, August 26, 2004$3,000 · F1 · 1 event
- Tornado in Iowa, August 26, 2004$10,000 · F1 · 1 event
- Tornado in Iowa, August 26, 2004$10,000 · F1 · 1 event
- Hail and Damaging Winds in Wisconsin, August 26 to 27, 20041 injured · 1.75 in hail · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5419944.